Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 225, NWS North Platte, NE

July 7, 2013Cherry County, Grant County, Hooker County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 7, 2013, 4:42 PM MDT for Cherry County, Grant County, Hooker County, Nebraska. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2013, 4:42 PM MDT (22:42 UTC)
Expired
Jul 7, 2013, 5:45 PM MDT
In force
63 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Cherry County, NE, Grant County, NE, Hooker County, NE

The radar

The North Platte radar (KLNX), 67 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2013-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1937 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2013-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1937 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

484 
WUUS53 KLBF 072242
SVRLBF
NEC031-075-091-072345-
/O.NEW.KLBF.SV.W.0225.130707T2242Z-130707T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
442 PM MDT SUN JUL 7 2013

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTHEASTERN GRANT COUNTY IN WEST CENTRAL NEBRASKA...
  NORTHWESTERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA...

* UNTIL 545 PM MDT

* AT 439 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
  OF WHITMAN...AND MOVING EAST AT 15 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  HIRE...WEIR...SEVENMILE HILL AND HECLA.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 161 AND 183.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 165 AND 176.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 78 AND 83.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4228 10103 4197 10108 4209 10184 4234 10162
TIME...MOT...LOC 2242Z 277DEG 11KT 4211 10145

HAIL...1.25IN
WIND...60MPH

$$

BUTTLER
1 follow-up statement
248 
WWUS53 KLBF 072305
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
605 PM CDT SUN JUL 7 2013

NEC031-075-091-072345-
/O.CON.KLBF.SV.W.0225.000000T0000Z-130707T2345Z/
GRANT NE-HOOKER NE-CHERRY NE-
505 PM MDT SUN JUL 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
CHERRY...NORTHWESTERN HOOKER AND NORTHEASTERN GRANT COUNTIES UNTIL
545 PM MDT...

AT 503 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF WHITMAN...AND MOVING EAST AT 15 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SEVENMILE HILL AND HECLA.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 160 AND 183.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 165 AND 175.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 78 AND 83.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4228 10103 4197 10108 4209 10184 4234 10162
TIME...MOT...LOC 2305Z 277DEG 11KT 4210 10136

HAIL...1.75IN
WIND...60MPH

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:21 PM MDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jul 7, 2:21 PM MDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
321 PM CDT SUN JUL 7 2013

.SYNOPSIS...
ISSUED AT 321 PM CDT SUN JUL 7 2013

UPPER LEVEL RIDGE HAS CENTERED ITSELF TODAY OVER THE SOUTHERN
ROCKIES AND SOUTHERN PLAINS...IN BETWEEN A TROUGH ALONG THE WEST
COAST AND A CLOSED LOW OVER THE OHIO RVR VALLEY. SEVERAL WAVES
ARE MOVING ON THE NORTHERN PERIPHERY OF THE RIDGE...ACROSS THE
NORTHERN AND HIGH PLAINS. ONE IS EXITING THE CWA...AND WAS
RESPONSIBLE FOR THE MORNING SWATH OF LIGHT SHOWERS. A SECOND WAVE
IS CROSSING THE ROCKIES. THERE IS BETTER SFC MOISTURE COMPARED TO
PREVIOUS FEW DAYS...AS DEW PTS HAVE HELD IN THE MID AND UPPER 60S
FOR THE AFTERNOON...EVEN WITH TEMPS STILL WARMING INTO THE UPPER
80S TO MID 90S. THE MORNING SHOWERS DID PRODUCE SEVERAL OUTFLOW
BOUNDARIES.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 321 PM CDT SUN JUL 7 2013

COMPLEX FORECAST THIS EVENING AS SEVERAL REMNANT OUTFLOW BOUNDARIES
EXIST ALONG WITH A STALLED OUT SFC BOUNDARY. IN ADDITION MOISTURE
HAS INCREASED WITH PRECIPITABLE WATERS NEAR 1.50 INCHES /JUST A
LITTLE BELOW 2SD FOR JULY/ AND DEW PTS ARE IN THE MID AND UPPER 60S.
THERE IS ALSO A SHORT WAVE MOVING ACROSS THE CENTRAL ROCKIES.
THROUGHOUT THE DAY ISOLATED SHOWERS HAVE POPPED UP...HOWEVER
MARGINAL SHEAR AND LIMITED CAPE HAS RESULTED IN LITTLE
SUSTAINABILITY. AS THE UPPER LEVEL WAVE ARRIVES DO EXPECT THE STORMS
TO BECOME A LITTLE MORE ORGANIZED...MAY EVEN SEE SOME MARGINALLY
SEVERE WEATHER.

OVERNIGHT THE LOW LEVEL JET DEVELOPS AND REMAINS TO THE SOUTH AND
EAST...SO LITTLE ASSISTANCE FROM THE JET EXPECTED...HOWEVER THE
SHORT WAVE SHOULD BE ENOUGH TO KEEP AT LEAST SOME ISOLD TO SCT
SHOWERS/TSTMS GOING. BY MORNING EXPECT ANY ACTIVITY TO BE
DIMINISHING AS WAVE PUSHES EAST AND THE ATMOSPHERE RESETS FOR THE
NEXT SHORT WAVE. MODELS CONTINUE TO KEEP MOISTURE IN THE AREA...AND
THE STALLED BOUNDARY REMAINS ACROSS THE AREA. SOUTH OF THE
BOUNDARY...OVER SW NEB...HIGHS SHOULD EASILY RETURN INTO THE
90S...NEAR 90 TO THE NORTH. THIS SHOULD BE ENOUGH FOR ANOTHER ROUND
OF ISOLD TO SCT STORMS. INITIATION LOOKS TO BE OVER THE HIGHER
TERRAIN EARLY IN THE AFTERNOON THEN PUSHES EAST WITH NEARLY ZONAL
FLOW ON THE NORTHERN RIM OF THE RIDGE.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 321 PM CDT SUN JUL 7 2013

MONDAY NIGHT...AN UPPER LEVEL WAVE IS EXPECTED TO MOVE THROUGH
THE REGION. NEBRASKA WILL BE ON THE SOUTHERN EDGE OF THE
WAVE...WITH THE SURFACE LOW MOVING EAST ACROSS SD OVERNIGHT.
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA BY THE EVENING
HOURS...WITH THE BEST CHANCE IN THE NORTH CLOSER TO THE BEST UPPER
SUPPORT. EXPECT THUNDERSTORM ACTIVITY /A MCS POSSIBLY/ TO DRIFT
EAST WITH THE MID/UPPER LEVEL FEATURE. DEEP SHEAR OF 30-40 KTS AND
CAPES OF 2000-3000 J/KG WILL SUPPORT SOME SEVERE STORMS MONDAY
NIGHT...ESPECIALLY IN THE NORTH. A COLD FRONT ASSOCIATED WITH THIS
SYSTEM WILL LIKELY PUSH INTO THE NORTH EARLY TUESDAY.

ANOTHER UPPER WAVE IS EXPECTED TO MOVE ACROSS THE DAKOTAS ON
TUESDAY...WITH NEBRASKA ON ITS SOUTHERN EDGE. A FEW THUNDERSTORMS
WILL BE POSSIBLE ON TUESDAY/TUESDAY NIGHT AGAIN...BUT LESS COVERAGE
IS EXPECTED COMPARED TO MONDAY. THE BEST CHANCE WILL BE IN THE EAST
WHERE CAPES OF 2500-3500 J/KG ARE EXPECTED WITH FAVORABLE DEEP
SHEAR...ENOUGH FOR A SEVERE THUNDERSTORM RISK AGAIN. THE BEST
INSTABILITY LOOKS TO BE IN THE ONEILL AREA LATE TUESDAY. TEMPS ARE
EXPECTED TO BE ON THE HOT SIDE AGAIN ON TUESDAY...WITH HIGHS IN THE
LOW 90S NORTH TO NEAR 100 SOUTH.

AFTER A COOLER WEDNESDAY WITH HIGHS IN THE MID 80S TO LOW 90S...A
WARM AND GENERALLY DRY PATTERN IS EXPECTED TO BEGIN ACROSS THE AREA
WITH ONLY MINIMAL THUNDERSTORM CHANCES. AN UPPER RIDGE IS EXPECTED
TO DOMINATE THE REGION INTO THE WEEKEND...WARMING HIGHS TO NEAR 100
ON FRIDAY AND SATURDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1257 PM CDT SUN JUL 7 2013

SMALL AREA OF SHOWERS AND A FEW EMBEDDED THUNDERSTORMS CONTINUES
TO MOVE ACROSS NORTHERN NEBRASKA. A BRIEF IMPACT FOR KVTN...WITH
MVFR CONDITIONS...OTHERWISE THE AREA WILL SHIFT EAST AND EXIT
OVER THE NEXT FEW HOURS. MEANWHILE MORE MOISTURE...COMPARED TO
RECENT DAYS...WILL HELP TO ALLOW DEVELOPMENT OF THUNDERSTORMS
ACROSS THE WEST THIS AFTERNOON...WHICH WILL PROPAGATE EASTWARD
THIS EVENING. HAVE INCLUDED THUNDERSTORMS IN BOTH THE KLBF AND
KVTN TAF...HOWEVER HIGHER CONFIDENCE IS FOR KVTN. ALL ACTIVITY
WILL PUSH EAST OF THE TERMINALS OVERNIGHT...AS THE UPPER LEVEL
WAVE PUSHES EAST...RESULTING IN DECREASING CLOUDS AND LIGHT
WINDS...UNDER 10 KTS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...MASEK
SHORT TERM...MASEK
LONG TERM...KNUTSVIG
AVIATION...MASEK
Hazardous weather outlook, Jul 7, 2:30 PM MDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 PM CDT SUN JUL 7 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-082030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
330 PM CDT SUN JUL 7 2013 /230 PM MDT SUN JUL 7 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING.
THE AREA OF CONCERN IS ALONG AND WEST OF HIGHWAY 183 AND LARGE
HAIL AND WIND DAMAGE ARE THE HAZARDS. OVERNIGHT STRONG STORMS
WILL REMAIN POSSIBLE...HOWEVER THE THREAT FOR SEVERE WEATHER WILL
DIMINISH.

IN ADDITION...DEEP MOISTURE WILL ALLOW FOR STORMS TO PRODUCE
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING
ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. LARGE
HAIL...WIND DAMAGE AND LOCALLY HEAVY RAINFALL ARE THE THREAT.
ONCE AGAIN...STORM ACTIVITY WILL DEVELOP IN THE WEST DURING THE
AFTERNOON AND MOVE EAST THROUGHOUT THE AFTERNOON AND EVENING
HOURS.

SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL AND WIND DAMAGE ARE
POSSIBLE TUESDAY AFTERNOON AND EVENING. THE AREA OF CONCERN IS
ALONG AND EAST OF HIGHWAY 183.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR STORMS EXHIBITING STRONG
ROTATION...MAINLY ACROSS NORTHWEST NEBRASKA THROUGH 9 PM CDT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 5:14 PM MDTSevere Thunderstorm WarningLBFBoyd, Holt61 min
Jul 7, 5:24 PM MDTTornado WarningLBFHooker, McPherson, Thomas51 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.